MDJunction - People Helping People
 
Ask a Question
12/08/2010 07:30 PM

high blood pressure

proudmami01
proudmami01  
Posts: 590
Member

The past few times I have been at the doc, my blood pressure has been high. So she told me to start checking it at home a few times a week to see if its high at home too. She said sometimes people just have high blood pressure when they come in to see the doc, but its okay the rest of the time. She wants to see if its high all the time or what before she decides to treat it. High blood pressure runs in my family.. like... everyone. all my grandparents have had it. my mom doesn't have it (yet), but she's still young and isn't overweight like I am. I did have high blood pressure probs with all 3 of my pregnancies which I know can be signs of future high blood pressure problems.

So I bought a wrist blood pressure monitor thing and have taken it at home a few times, and its always been high at home too. ugh!

So, I'm wondering if its one of my meds causing it? Someone told me Topamax can cause high blood pressure, but I've looked online and I can't find anything online anywhere about that.

Its in my signature..but I take:

Seroquel XR - 400 mg (bedtime)

Topamax - 200 mg (bedtime)

Klonopin - 1-4mg daily (lately, its been 2 at bedtime)

Singulair (for allergies - I forget the dose, but I'm sure that's not causing it bc I just started it when I started the Seroquel XR and my bp was already high)

Adderall - 20mg daily (10 mg 2x day - first thing in the morning, and again in the afternoon. But most days I only take the 10mg in the morning)

So, what do you think? I mean, I think if any of this was causing my blood pressure to be high, my doctor would know, but I like to do my own research too cuz there have been times where I've said stuff and she's been like "oh yeah, that's possible"

I take the Topamax to prevent migraines. But I haven't been getting migraines much lately, so I think I may ask her about just stopping the Topamax altogether to see if that makes a difference. I was taking 400mg/day, but then I cut it down to 200mg/day on my own. I still have my meds that I take when I actually get a migraine. But that med makes me feel so sick and "out of it" I can't drive/work or do much of anything. Vicodin helps tremendously when I get my migraine headaches..so maybe I can just get her to give me a script of those to take when I get my headaches, because I can still drive/work/function when I take vicodin. So I don't know. I'm just thinking that it is the Topamax and cutting it out will help my blood pressure.

If anyone can find anything online about any of my meds, particularly Topamax, making blood pressure high, I would really appreciate it! Thanks so much!

Reply

12/08/2010 08:08 PM
Joy75
Joy75  
Posts: 16595
Group Leader
I'm an Advocate

It's quite possible that one of your medications could cause high blood pressure. You just never know. I'm surprised you couldn't find anything out online. Either if it does or doesn't. I hope you can find your answers!!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved